Couldn't find what you looking for?

TRY OUR SEARCH!

The best thing to do is not stress over the weight gain and don't do any extra exercise and less eating. if you stopped the medication it will come off when it feels like . you have no say besides your normal healthy eating and regular exercise like before the medication. just feel good .
Reply

Loading...

 

Dear Step. I also have had the same problem and have stopped taking it 1 month ago...I do not know how to check these messages and see you reply could you email me at

 ***Post is edited by moderator *** Private e-mails not allowed***Please read our Terms of Use

 and I will tell you what is going on with me and the weight and we can compare..I have been doing extensive research on this as I am normally a 4/5 going up to maybe 7/8 in winter but with exercise and tapering food it came right off UNTIL PROZAC...CONTACT ME!

Reply

Loading...


Like you, over the past 6 years, I have gained 35 lbs, due to prozac. Just went off cold turkey also and surprise surprise, my energy is MUCH better. So far so good, but what I'm really hoping for is to finally get rid of this body that I no longer recognize. Good luck to you as well. :)

Reply

Loading...

I'm 55 and have had chronic issues with weight most of my life due to binge eating.  My family doctor finally convinced me to go to a psychiatrist to get on medication and therapy.  I am up to 30 mg of Prozac a day and have noticed that I have become almost insatiable about food and the weight is going up again (which makes me more depressed).  Today I decided to google this question about Prozac and weight gain and am baffled by all the negative responses that I am seeing.  Why would a doctor put someone with an eating disorder and food addiction on a pill that is known to put on wieght?You are lucky that you did research on this first.  I am stopping the Prozac today!!!!!

Reply

Loading...

I was on 20mg of Prozac for a year than 40 for the year. After struggling and dieting and exercising I still gained 35 lbs w/in the 2nd yr. Now off it for 5 months and can't lose weight. I took another one's advice on this site to add Ginseng to my huge amount of daily supplements and it might have helped. I am on Atkins and I exercise and since on Ginseng a couple of weeks ago I lost 1 pound. That's huge for me because it was impossible to lose before.

Doctors get a cut so they'll prescribe anything. My dr knew I was a life time binger with weight problems and he didn't say squat. The dr who increased my dose was heavy herself. They just don't care, quite honestly.

Now I'm in 390 mg Wellbutrin which doesn't help with my depression but I'm afraid to go off it because when I went off Prozac I really suffered for it. Be careful. It was not a good experience for me at all.

I started taking 200mg of 5htp and my wellbutrin seems to work a little better now. I say that because the other day I experienced a tragedy that should have spiraled me out of control. I'm handling it quite well, so if you're on Wellbutrin and not feeling good like on Prozac, take 5htp as well (at night), 200mg. Good luck.
Reply

Loading...

That's 300 mg wellbutrin, not 390.
Reply

Loading...

I'm so happy to see this info, I've been on prozac for 3 years , 20mg at first I lost about 5kg, then my weight started to gradually creep on, I've always been able to control my weight for the last 20 years after having kids I lost 26kg and kept it off.

ive tired upping both exercise and eating very cleanly, I've counted calories, cut out all sugar. I've tried so many things , but nothing help. I feel like my body has betrayed me.

im so thankful to have found this site and have read all your stories. I'm going to taper my prozac off 5mg every two weeks and take Siberian ginseng . Wish me luck. 

Reply

Loading...


I've been on prozac years and i'm on 20mg too, , i've lost 8lbs and then put on 12lbs and lost it again.. it actually goes up from time to time.. i do find especially on the different mood im in is when the weight either goes up or comes down.. I wonder sometimes if i up my intake to 40 mg would it change or make my weight to go higher... I've read in some causes that there metabolism was alot faster with more dosage.. can anyone out there tell me weather this is true.. Honestly, i'm not pushed about the weight loss but more about my health.. so even if the intake of more helps so b it :)

Reply

Loading...

Guest- bodies react differently to Prozac. When on 20 mg I struggled to keep my weight from going up, but 40 mg ruined me. Nothing, and I truly mean nothing kept me from gaining 35 lbs. No amount of dieting, exercise, or supplements helped. 6 months off Prozac has not helped me lose weight yet either. I'm regretful for having been on it. It certainly makes me more depressed to have gained that weight. Don't up your dose. If you feel like 20mg is not helping talk to your doc about an alternative.
Reply

Loading...

I use to be on cymbalta but when i lost my job i could not afford it any more with out insurance , so my dr put me on fluoxetine 20 mg witch is a form of prozac (generic) I started loosing weigh i went from a size 14 to now i am in a 10 . I am ok with that because of my age and i do suffer with high blood pressure so the weight loss does help . But what i am trying to find out is will i ever stop loosing weight. I take the meds because i do suffer with depression ,so i know i will have to take this medicine for the rest of my life. any one has any ideas about this .

 

Reply

Loading...

You're on the wrong post for that discussion. This is about people who gained weight on Prozac trying to find support or advice on how to lose it.

I suggest typing in a different topic to better help you with your weight loss concerns. Perhaps "how can I stop losing weight on
Prozac" or similar.

Good luck.
Reply

Loading...

I was on Prozac for 1 year and gained a full 20lbs.  Worried about that risk, my doctor assured me that I could combat the potential weight gain by keeping up my healthy lifestyle and work outs.  This was not the case, as I feared.  I have now been off Prozac for 8 months and just now losing the last of the 20lbs with strict, boot camp type works out and clean eating.  If I had a chance to do it all again, I would not have gone on Prozac.  I basically saw a therapist for Cognitive Behavioral therapy and that did way more good than the pills - and it would not have put on any weight to see a specialist.  (Disclaimer: I have had weight-esteem issues in the past, so this side effect for me was a terrible one to endure, especially since I worked my butt off during the year on Prozac and still gained.  I felt helpless).

Reply

Loading...


did you ever stop to think that you are not the majority or the norm, for every 50 posts on here saying they gained weight, there is 1 you saying you lose...nice of you to make everyone else feel bad...

Reply

Loading...

I think posts like that are fake . Trolls. why would you even post on a blog if it wasn't an issue for you. This isn't news. this is something you actually have to search for. maybe the manufacture .

Reply

Loading...


I had been doing a bit more looking at the Ginseng and had found that the best one for weight loss and boosting metabolism is the Panax Asian Ginseng. As I can't post any links here I hope this bit of info will help. "According to the University of Maryland medical research team, Panax ginseng is the one that can help you shed those extra pounds. Siberian ginseng might be a great nerve tonic but does not have much potential to facilitate weight loss. The types of ginseng that belong to the Panax species include Chinese, Korean and American ginseng. "

I hope this helps!
Reply

Loading...